MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION EVOLUT R TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC HEART VALVES DIVISION EVOLUT R TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number EVOLUTR-26-US
Medical Device Problem Codes Patient Device Interaction Problem (4001); Thickening of Material (4056); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Dyspnea (1816); Hemorrhage/Blood Loss/Bleeding (1888); Pleural Effusion (2010); Pulmonary Edema (2020); Thrombosis/Thrombus (4440); Valvular Insufficiency/ Regurgitation (4449); Aortic dissection (4870)
Date of Event 05/18/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that approximately 6 years and 6 months following the implant of a transcatheter valve, an echocardiogram was performed that revealed the valve was functioning normally, and no regurgitation or stenosis was observed.Approximately 7 years and 9 months following the implant the valve, the patient presented to the hospital with dyspnea and a large pleural effusion for which thoracentesis was performed.An echocardiogram was performed the next day that revealed moderate to severe aortic transvalvular regurgitation with a pressure half-time of 149 milliseconds (ms) and diastolic flow reversal, but no evidence of aortic valve stenosis.A transesophageal echocardiogram (tee) was performed that revealed severe aortic transvalvular regurgitation.Additionally, a computed tomography (ct) scan was performed that revealed possible left atrial appendage (laa) thrombus and slight leaflet thickening.The patient was hospitalized and was being evaluated for a valve-in-valve transcatheter aortic valve replacement procedure.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that a dissection was observed in the ascending aorta that could not be separated from the sternum without entering the aorta.Given the patient's medical history of sternotomy in the past, mantle radiation to the chest with significant mediastinal fibrosis, it was opted for the patient to go on cardio pulmonary bypass at that point.The ascending and hemiarch replacement was performed due to narrowing and near circumferential calcification of the aortic root, ascending and aortic arch.The patient was placed on cardiopulmonary bypass prior to the explant of the valve due to the aortic valve disease and the patient's medical history.It was further reported that the surgical procedure was complicated by anemia, active hemorrhage, severe hypothermia, severe lactic acidosis, difficulty oxygenating due to volume overload and acute fulminant pulmonary edema.Following surgery, the patient continued to demonstrate aggressive hemorrhage through chest tubes.Multiple blood products were being infused including packed red blood cells (prbcs), platelets, fresh frozen plasma (ffp), and cryoprecipitate.The patient then demonstrated metabolic acidosis and multiple pushes of bicarbonate were administered throughout the night.The patient continued to demonstrate high lactic acidosis and subsequently died in the intensive care unit (icu) 1 day following the explant of the valve.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Updated data: h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that confirmed that a thrombus was not observed.Following the implant of the valve anti-platele t/anti-coagulation medication was prescribed, and the patient's international normalized ratio (inr) were 1.18 and 1.64 approximately 6 years following implant.It was further reported that the patient had a redo sternotomy, ascending and hemiarch aortic replacement using a non-medtronic 26 mm graft with an 8 mm side arm.Additionally, a 19 mm non-medtronic surgical aortic valve was implanted, and the transcatheter valve was explanted.A right axillary artery cannulation utilizing a non-medtronic 8 mm arterial graft was performed.Subsequently, the use of temporary cardiopulmonary bypass was initiated, and a period of circulatory arrest occurred.

Brand Name
EVOLUT R TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22298431
Report Number2025587-2025-04365
Device Sequence Number8738321
Product Code NPT
UDI-Device Identifier00643169637993
UDI-Public(01)00643169637993(17)181010(21)B658320
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2018
Device Model NumberEVOLUTR-26-US
Device Catalogue NumberEVOLUTR-26-US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer07/02/2025
07/16/2025
08/07/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date07/15/2025
08/07/2025
08/29/2025
Date Device Manufactured10/27/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Death; Required Intervention; Life Threatening;
Patient Age70 YR
Patient SexFemale
Patient Weight54 KG